MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-1.5-2-HX-ES
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime pusher and introducer sheath were tied up into knots.The axium prime pusher was found bent and kinked throughout the length of the pusher.The introducer sheath was found bent and damaged throughout the length of the introducer sheath.The implant coil was already detached and returned within a piece of surgical cloth.The implant coil was found damaged and stretched with the polypropylene filament intact.The axium prime implant coil could not be used for resistance testing due to its damaged condition.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed and the root cause could not be determined.Possible causes for coil resistance in catheter are, but not limited to severely tortuous patient anatomy, failure to hydrate the axium prime coil prior to use and lack of continuous flush during delivery.Customer reported continuous flush was used and the device was prepared as per ifu.As the sl-10 microcatheter used in the event was not returned, any contribution of the micro catheter towards the resistance could not be determined.Th e sl-10 micro catheter has an inner diameter of 0.0165¿ (per stryker website) which is compatible for use with the axium prime coil.The customer report of coil stretched as confirmed and the likely cause was retracting the device against the reported resistance.The implant coil was returned already detached.The pusher was broken, and the release wire and coin were retracted out of the lumen stop, therefore the device detached as intended by the detachment elements.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil experienced resistance in the sl-10 microcatheter.When the coil was removed, it was found that the coil was stretched.It was noted a continuous flush had been used, and a replacement coil was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Additional information received from the representative.The patient was treated for an unruptured bifurcation aneurysm of the middle cerebral artery.The aneurysm max diameter was 4mm and the neck diameter was 2.2mm.Patient vessel tortuosity was normal.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10602663
Report Number2029214-2020-00981
Device Sequence Number372955
Product Code KRD
UDI-Device Identifier00847536032125
UDI-Public00847536032125
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2023
Device Model NumberAPB-1.5-2-HX-ES
Device Catalogue NumberAPB-1.5-2-HX-ES
Device Lot NumberA953790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2020
Initial Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1